MAUDE Adverse Event Report: STRYKER GMBH IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø8,0X480MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø8,0X480MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 02276080
Medical Device Problem Codes Break (1069); Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was returned for evaluation was found to be deformed not broken as per reported event.The received device was visually inspected, and we found that the spiral shaft is deformed from its original shape.The shaft is bent on one side, we also see usage marks on the device in the form of spiral rings which form while the device rubs with the other component.The reamer cutting flutes are also show signs of nick marks and dull in nature.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation based on the investigation the root cause can be established a combination of user related and normal wear and tear and we can see deformation and dullness around the reamer.If any further information is provided the complaint report will be updated.
 
Event or Problem Description
As reported: "a bixcut reamer has snapped inside the patient.The coil part of the reamer uncoiled during use whilst using a guidewire, removed and x-rayed patient nothing remained in patient." case type: im fixation of the tibia the procedure was completed with 30 min of delay by using another set of instruments.
 
Additional Manufacturer Narrative
Correction: please refer to h6 device code.
 
Event or Problem Description
As reported: "a bixcut reamer has snapped inside the patient.The coil part of the reamer uncoiled during use whilst using a guidewire, removed and x-rayed patient nothing remained in patient." case type: im fixation of the tibia.The procedure was completed with 30 min of delay by using another set of instruments.

Brand Name
IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø8,0X480MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20226409
Report Number0009610622-2024-00835
Device Sequence Number7240643
Product Code LXH
UDI-Device Identifier04546540145802
UDI-Public04546540145802
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02276080
Device Lot NumberK445977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown